The butterfly-shaped gland in your throat pumps out a hormone that regulates your metabolism and body temperature. If it’s producing too little , metabolic changes can cause your subcutaneous ( underneath the skin) tissues to get bigger. “Everything fills out a little,” says Stewart. “The effect is often described as looking a bit like a toad.” You’ll probably also feel chilly and weak, and may notice that you have dry skin or that your periods have become irregular. Your doctor can run a simple blood test and prescribe medication if necessary.
I am on a new medication(myrbetriq) which was started in August for my over active bladder. I don’t even recognize my face in the mirror anymore. I have developed the moon face and put on considerable weight.
I am now having to look at stopping the medication and going back to enduring the pain and over active bladder / interstitial cystitis. It is a tough decision for me. Without the medication it affected every aspect of my life: I wasn’t able to go out, participate in life/ everyday activities. On the medication I can participate in life but I have to accept the side effects (moon face, weight gain). It is such a tough decision for me because: I don’t like what I see in the mirror, I don’t recognize myself, I am embarrassed. I look like I have put on 50 pounds and I know that is impossible with what I eat. Anyone know of any tricks or other medication that is effective for interstitial cystitis/over active bladder without the side effect of moon face, weight gain.